10 doctors weighed in:

What happens if you stop taking citalopram suddenly?

10 doctors weighed in
Dr. Pamela Pappas
Psychiatry
5 doctors agree

In brief: SSRI Discontinuation

Citalopram is an ssri antidepressant.
If you stop it or any of its relatives suddenly, you may experience discontinuation (withdrawal) symptoms. These can be uncomfortable, and include dizziness, nausea, sweating, tremor, confusion, vertigo, and electric "zap" type sensations. If you're wanting to stop your medication, please talk with your doctor about a gradual taper instead.

In brief: SSRI Discontinuation

Citalopram is an ssri antidepressant.
If you stop it or any of its relatives suddenly, you may experience discontinuation (withdrawal) symptoms. These can be uncomfortable, and include dizziness, nausea, sweating, tremor, confusion, vertigo, and electric "zap" type sensations. If you're wanting to stop your medication, please talk with your doctor about a gradual taper instead.
Dr. Pamela Pappas
Dr. Pamela Pappas
Thank
Dr. Tariq Halim
Psychiatry
4 doctors agree

In brief: SSRI Discontinuation

"ssri discontinuation syndrome" (or "withdrawal") may occur when someone stops citalopram or another ssri.
The symptoms include: dizziness, light-headedness, feeling faint; shock-like sensations; anxiety; diarrhea; fatigue; gait instability; headache; insomnia; irritability; nausea or emesis; tremor; and visual disturbances. Please speak w/ your physician before stopping any psychotropic.

In brief: SSRI Discontinuation

"ssri discontinuation syndrome" (or "withdrawal") may occur when someone stops citalopram or another ssri.
The symptoms include: dizziness, light-headedness, feeling faint; shock-like sensations; anxiety; diarrhea; fatigue; gait instability; headache; insomnia; irritability; nausea or emesis; tremor; and visual disturbances. Please speak w/ your physician before stopping any psychotropic.
Dr. Tariq Halim
Dr. Tariq Halim
Thank
Read more answers from doctors